Alert archive / Alabama / Tornado Warnings in 1999

Tornado Warning 41, NWS Mobile, AL

July 12, 1999Baldwin County, Alabama

NWS Mobile, AL issued this tornado warning at Jul 12, 1999, 10:10 AM CDT for Baldwin County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 1999, 10:10 AM CDT (15:10 UTC)
Expired
Jul 12, 1999, 10:45 AM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

What was reported inside it

TimeReportWhereRemark
Jul 12, 10:15 AM CDTTornado F0Point Clear, ALA waterspout moved ashore near Point Clear and quickly dissipated over land. No damage was found.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WFUS1 KMOB 121513 RRA
TORMOB
ALC003-121545-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT MON JUL 12 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN BALDWIN COUNTY IN ALABAMA
  THIS INCLUDES THE CITY OF...FAIRHOPE 

* UNTIL 1045 AM CDT

* AT 1010 AM CDT...THE PUBLIC REPORTED A WATERSPOUT MOVING ONSHORE  
NEAR POINT CLEAR... OR ABOUT 3 MILES SOUTHWEST OF FAIRHOPE...MOVING 
EAST AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  FAIRHOPE AT 1015 AM CDT


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jul 12, 2:05 AM CDT, 8 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 2:05 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
205 AM CDT MON JUL 12 1999

WEAK FRONTAL BOUNDARY STRETCHING FROM CENTRAL MS TO CENTRAL PARTS OF
AL AND GA CONTINUES TO ALLOW DEEPER MOISTURE TO REMAIN OVER THE MUCH
OF THE LOWER GULF COAST REGION. NEAR AND S OF THE FRONT H5 S/W
ADVECTING EASTWARD OVER MUCH OF THE CENTRAL AL AND MS CONTINUES TO
TRIGGER NUMEROUS SHOWERS AND TSTMS FURTHER S OVER MUCH OF THE FA
ATTM. THIS FEATURE IS EXPECTED TO LIFT OUT TO THE E LATER TODAY...
WEAKENING AS IT SHIFTS E OVER GA.

LATEST PROGGS BOTH RUC AND ETA SOLUTIONS IN FAIR AGREEMENT WITH
CURRENT PATTERN ALOFT...DEPICTING ANOTHER S/W TO SHIFT SE OVER THE
REGION NEAR 06Z TUES...LIFTING OUT TO THE NE BY 18Z. DRYER AIR
MAINLY IN THE MID TO UPPER LEVELS WILL FOLLOW BY LATE TUES GIVING
WAY TO LOWER POPS BEGINNING TUES NIGHT INTO WED. WITH THIS BEST
CHANCE FOR MEASURABLE PRECIP WILL BEGIN AROUND 06Z TONIGHT OVER MUCH
OF THE FA CONTINUING THROUGH MIDDAY TUES THEN SHIFTING E AND S OVER
THE GULF. RRQ OF UPPER JET WILL ALSO BEGIN TO LIFT OUT AROUND THIS
TIME AS MID TO UPPER LEVEL TROF AXIS SHIFTS FURTHER E. WITH THIS
WILL INCREASE POPS FOR MOST AREAS MON NIGHT CONTINUING THROUGH TUES
MIDDAY.

OVER THE COASTAL WATERS CONTINUED FLOW FROM THE SSW IS EXPECTED
THROUGH TUES MID MORNING...VEERING MORE WESTERLY BY TUES NIGHT...AS
L/W TROF SHIFTS TO THE E. SCATTERED TO NUMEROUS SHS AND TSTMS
EXPECTED AHEAD OF THE WINDSHIFT TUES.

MOB 88/74/89/71 5653  PNS 87/76/89/73 5663
DTS 87/77/87/74 5663  GZH 89/72/90/70 5663 32

In the hours before

Special weather statement, Jul 12, 6:00 AM CDT, 4 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON JUL 12 1999

...NO SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE CENTRAL GULF
   COASTAL REGION THROUGH TONIGHT...

A WEAK FRONTAL BOUNDARY COMBINED WITH A VERY MOIST AND UNSTABLE
ATMOSPHERE WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH LATE TONIGHT.  THUNDERSTORM ACTIVITY WILL BE
MAINLY CONCENTRATED OVER THE COASTAL COUNTIES OF ALABAMA AND
NORTHWEST FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS THEN
SHIFT INLAND OVER MUCH OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA
THROUGH LATE TONIGHT.

DO TO THE EXCESSIVE AMOUNT OF RAINFALL OVER THE LAST WEEK FOR SOME
AREAS AND A HIGH MOISTURE CONTENT IN THE LOWER TO MIDDLE LAYERS OF
THE ATMOSPHERE LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF FLOODING
OF ROADWAYS AS WELL AS LOW LYING POOR DRAINAGE AREAS. DANGEROUS
CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY WITH ANY OF
THE THUNDERSTORMS. FREQUENT LIGHTNING STRIKES ARE A COMMON
OCCURRENCE WITH ALL SUMMERTIME THUNDERSTORMS. IF A THUNDERSTORM
APPROACHES...DO NOT HESITATE TO MOVE INDOORS TO SAFETY...EVEN IF A
SEVERE WEATHER WARNING IS NOT IN EFFECT FOR YOUR LOCATION.

ADDITIONAL WEATHER FORECAST INFORMATION CAN BE FOUND ON THE MOBILE
NWS INTERNET HOMEPAGE AT WWW.NWSMOBILE.NOAA.GOV
Special weather statement, Jul 12, 6:00 AM CDT, 4 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON JUL 12 1999

...NO SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE CENTRAL GULF
   COASTAL REGION THROUGH TONIGHT...

A WEAK FRONTAL BOUNDARY COMBINED WITH A VERY MOIST AND UNSTABLE
ATMOSPHERE WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH LATE TONIGHT.  THUNDERSTORM ACTIVITY WILL BE
MAINLY CONCENTRATED OVER THE COASTAL COUNTIES OF ALABAMA AND
NORTHWEST FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS THEN
SHIFT INLAND OVER MUCH OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA
THROUGH LATE TONIGHT.

DO TO THE EXCESSIVE AMOUNT OF RAINFALL OVER THE LAST WEEK FOR SOME
AREAS AND A HIGH MOISTURE CONTENT IN THE LOWER TO MIDDLE LAYERS OF
THE ATMOSPHERE LOCALIZED HEAVY RAINFALL MAY RESULT IN BRIEF FLOODING
OF ROADWAYS AS WELL AS LOW LYING POOR DRAINAGE AREAS. DANGEROUS
CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY WITH ANY OF
THE THUNDERSTORMS. FREQUENT LIGHTNING STRIKES ARE A COMMON
OCCURRENCE WITH ALL SUMMERTIME THUNDERSTORMS. IF A THUNDERSTORM
APPROACHES...DO NOT HESITATE TO MOVE INDOORS TO SAFETY...EVEN IF A
SEVERE WEATHER WARNING IS NOT IN EFFECT FOR YOUR LOCATION.

ADDITIONAL WEATHER FORECAST INFORMATION CAN BE FOUND ON THE MOBILE
NWS INTERNET HOMEPAGE AT WWW.NWSMOBILE.NOAA.GOV

Nearby

Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.